The Lupus Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
80 Posts
Discussion Starter · #1 ·
Hi the last time I was on here I was asking about my corrugated nail!

Well I had an appointment at rheumatology recently so asked her if she had any Ideas. She suggested I speak to my GP as she had no Idea!

Managed to get to see a gp after a wait of 5weeks as i was concerned that I had been feeling pretty unwell and the tiredness had come back again. Needless to say by the time I got to see her I felt a bit better so just asked about my nails. She thinks it may be fungus and put me on some antifungal Tabs. for a week then a break then another week on to see if they have helped.
As I left clutching my prescription I remembered what I had been worrying about originally!!! Hope some of you will recognise that 'DOH' feeling.
I have to see her again in a month so must write it down for then:rolleyes:
Anyways as I said at my last appointment at hospital, despite having mentioned feeling quite Grotty recently she said she wanted me to cut back to 200mg of plaquinol. She said I should have built up some in my system by now and to try That. I am afraid it did not occur to me to ask why!!

Any Ideas out there?
best wishes
Sue x
 

·
Registered
Joined
·
4,444 Posts
I'm not sure.. as 300mg a day is the lowest dose typically prescribed and that is for someone who weighs about 100 pounds or who should weigh around 100 pounds. {3mg per pound is the recommended dose of Plaquenil}.

The most common reasons to lower down to 200 would be having achieved a long term remission from symptoms, or if a person's kidneys are really not functioning well anymore as poorly functioning kidneys and long term use of Plaquenil are both usually found in those who do come down with the extremely rare retinal side effect from the drug.

I would definitely ask why the dose was lowered, and possibly state your interest in keeping it at the higher dose at your next visit or through a phone call.
 

·
Moderator
Joined
·
4,445 Posts
HIya Sue, unless she has some good medical reasoning behind cutting your plaquenil I would seriously worry that she is not understanding or placing enough thought into auto immune disease and what the consequences of having unmanaged symptoms are.. flares are not good for your body so think it is very important to get her to explain to you why she has cut your dose:(
Take care,Claire X
 

·
Registered
Joined
·
80 Posts
Discussion Starter · #4 ·
Hubby has swine flu!

Thanks Maia and Claire for your replies,

At the moment the only thing I notice that is different to how I felt on 400mg is that I am much more tired now. But that could be due to me incubating what for me turned out to be a very heavy cold, unfortunately my hubby was not so lucky and he has a nasty dose of Swine Flu! It knocked him for six and did not get out of bed for 2 days he had a high fever but felt cold and dizzy. I think it affects people very differently and I was pleased to be able to get Tamiflu antivirals for him. My health centres advise to me was to stay at home and not return to work for 7 days. I have two colleages at work who are immunocompromised so we have to be aware not to pass on anything nasty. I still feel a bit 'wobbly' but hope in a few days to feel more like my old self. I have to go back to my GP soon for check up so will query the dossage of the Plaqu. with her then, as I am on the heavy side i would not expect to be on such a low dose?


Hope you all stay clear of this nasty bug,
Best wishes Sue x
 

·
Moderator
Joined
·
4,445 Posts
Hi Sue, I wonder how long you have been on the plaq? The usual dose is 400mgs a day but can take a long time to kick in and the effect of the drug is cumulative.... rheumy's do cut back on it sometimes when you have had no sign of disease for a couple of years, but generally wouldn't risk a flare up unless they were pretty confident that things had settled for a long period. The problem with cutting it down or out is that should you find everything rearing its ugly head again it takes months to take effect again!! so exacerbates the rollercoaster effect of flares etc which is bad for your body, obviously the less damage the better... anyway hope your husband feels better soon, take care,
Claire X
 

·
Registered
Joined
·
80 Posts
Discussion Starter · #6 ·
Thanks Claire,
I think I have been on Plaque for just on 2 years now. As I remember after about 6months the tiredness was much better but muscle and joints still sore on and off although mostly off!!
At the moment I am very tired and hot but that could be the weather or the after affects of the cold I had to keep hubby company with his swine flu:lol:
But I will ask my GP when I go back next month.
best wishes
Sue
 
1 - 6 of 6 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top